Alert archive / Tennessee / Frost Advisories in 2012

Frost Advisory 4, NWS Memphis, TN

October 8, 201214 counties in Tennessee; 13 counties in Mississippi

NWS Memphis, TN issued this frost advisory at Oct 8, 2012, 2:36 PM CDT for 14 counties in Tennessee; 13 counties in Mississippi. It took effect at Oct 9, 2012, 3:00 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 8, 2012, 2:36 PM CDT (19:36 UTC)
In effect from
Oct 9, 2012, 3:00 AM CDT
Expired
Oct 9, 2012, 8:00 AM CDT
In force
5 hr
Issued by
NWS Memphis, TN
All 27 counties

Alcorn County, MS, Benton County, MS, Chickasaw County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Pontotoc County, MS, Prentiss County, MS, Tippah County, MS, Tishomingo County, MS, Union County, MS, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Madison County, TN, McNairy County, TN, Weakley County, TN

The radar

The Memphis radar (KNQA), 104 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 7.6 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2012-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2012-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
836 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

290 
WWUS74 KMEG 081936
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
236 PM CDT MON OCT 8 2012

...PATCHY FROST EXPECTED TONIGHT ACROSS PORTIONS OF WEST TENNESSEE
AND NORTH MISSISSIPPI...

.CLEAR SKIES AND LIGHT WIND WILL RESULT IN TEMPERATURES DIPPING
INTO THE MIDDLE 30S TONIGHT PRODUCING CONDITIONS FAVORABLE FOR
THE DEVELOPMENT OF FROST. 

MSZ002>006-009-013>017-023-024-TNZ003-004-020-021-050>055-089>092-
090800-
/O.NEW.KMEG.FR.Y.0004.121009T0800Z-121009T1300Z/
MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-PRENTISS-LAFAYETTE-
UNION-PONTOTOC-LEE MS-ITAWAMBA-CHICKASAW-MONROE-WEAKLEY-HENRY-
GIBSON-CARROLL-HAYWOOD-CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-
FAYETTE-HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...CORINTH...IUKA...BOONEVILLE...OXFORD...
NEW ALBANY...TUPELO...AMORY...ABERDEEN...MARTIN...DRESDEN...
PARIS...HUMBOLDT...MILAN...HUNTINGDON...JACKSON...LEXINGTON...
SOMERVILLE...BOLIVAR...SAVANNAH
236 PM CDT MON OCT 8 2012

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT TUESDAY. 

* TEMPERATURE/FROST COVERAGE...FROST WILL BE MOST LIKELY IN
  SHELTERED VALLEYS AND OPEN FIELDS. THE GREATEST COVERAGE OF
  FROST IS EXPECTED NEAR THE TENNESSEE RIVER AND ALABAMA STATE
  LINE WHERE TEMPERATURES WILL DIP INTO THE MIDDLE 30S.

* TIMING...FROST SHOULD BEGIN TO DEVELOP AFTER 3 AM AND LINGER NO
  MORE THAN AN HOUR OR TWO AFTER SUNRISE. 

* IMPACTS...SENSITIVE VEGETATION...FRUIT...AND FLOWERS COULD BE
  DAMAGED BY THE EXPECTED FROST. STEPS SHOULD BE TAKEN TO PROTECT
  AND SENSITIVE OUTDOOR VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
1 follow-up statement
743 
WWUS74 KMEG 090241
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
941 PM CDT MON OCT 8 2012

...PATCHY FROST EXPECTED TONIGHT ACROSS PORTIONS OF WEST
TENNESSEE AND FAR NORTHEAST MISSISSIPPI...

.CLEAR SKIES AND LIGHT WIND WILL RESULT IN TEMPERATURES DIPPING
INTO THE MIDDLE 30S TOWARD SUNRISE...PRODUCING CONDITIONS
FAVORABLE FOR THE DEVELOPMENT OF FROST.

MSZ002>004-009-013>017-023-024-TNZ050-051-089-090-090345-
/O.CAN.KMEG.FR.Y.0004.121009T0800Z-121009T1300Z/
MARSHALL-BENTON MS-TIPPAH-PRENTISS-LAFAYETTE-UNION-PONTOTOC-
LEE MS-ITAWAMBA-CHICKASAW-MONROE-HAYWOOD-CROCKETT-FAYETTE-
HARDEMAN-
INCLUDING THE CITIES OF...BOONEVILLE...OXFORD...NEW ALBANY...
TUPELO...AMORY...ABERDEEN...SOMERVILLE...BOLIVAR
941 PM CDT MON OCT 8 2012

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE FROST
ADVISORY. 

TEMPERATURES ARE NOT EXPECTED TO COOL SUFFICIENTLY FOR WIDESPREAD
FROST FORMATION.

$$

MSZ005-006-TNZ003-004-020-021-052>055-091-092-091300-
/O.CON.KMEG.FR.Y.0004.121009T0800Z-121009T1300Z/
ALCORN-TISHOMINGO-WEAKLEY-HENRY-GIBSON-CARROLL-MADISON-CHESTER-
HENDERSON-DECATUR-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...CORINTH...IUKA...MARTIN...DRESDEN...
PARIS...HUMBOLDT...MILAN...HUNTINGDON...JACKSON...LEXINGTON...
SAVANNAH
941 PM CDT MON OCT 8 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
TUESDAY...

* TEMPERATURE/FROST COVERAGE...FROST WILL BE MOST LIKELY IN
  SHELTERED VALLEYS AND OPEN FIELDS. THE GREATEST COVERAGE OF
  FROST IS EXPECTED NEAR THE TENNESSEE RIVER...WHERE TEMPERATURES
  WILL LIKELY DIP INTO THE MIDDLE 30S.

* TIMING...FROST SHOULD BEGIN TO DEVELOP AFTER 3 AM AND LINGER 
  NO MORE THAN AN HOUR OR TWO AFTER SUNRISE. 

* IMPACTS...SENSITIVE VEGETATION...FRUIT...AND FLOWERS COULD BE 
  DAMAGED BY THE EXPECTED FROST. STEPS SHOULD BE TAKEN TO 
  PROTECT AND SENSITIVE OUTDOOR VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this frost advisory went out at Oct 8, 12:42 PM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Oct 8, 12:42 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1242 PM CDT MON OCT 8 2012

.UPDATE...AVIATION DISCUSSION

&&

.DISCUSSION...

&&

.PREV DISCUSSION... /ISSUED 1018 AM CDT MON OCT 8 2012/

UPDATE...MORNING UPDATE.

DISCUSSION...
A FEW CLOUDS STILL LINGER ACROSS NORTH MISSISSIPPI WITH GENERALLY
CLEAR SKIES ACROSS THE REMAINDER OF THE MIDSOUTH. TEMPERATURES ARE
GENERALLY RUNNING 2-5 DEGREES WARMER THAN YESTERDAY...WITH THE
EXCEPTION O WHERE CLOUDS LINGER IN NORTH MISSISSIPPI. BASED ON
YESTERDAYS HIGHS IN A RELATIVELY SIMILAR AIRMASS...HIGHS IN THE
LOW TO MIDDLE 60S LOOK VERY REASONABLE. ONLY MADE SLIGHT
ADJUSTMENTS TO TEMPERATURES IN THIS UPDATE. OTHERWISE THE FORECAST
LOOKS ON TRACK.

THE MAIN FOCUS THIS AFTERNOON WILL BE ON HOW WIDESPREAD FROST
MIGHT BE TONIGHT IN WEST TENNESSEE AND NORTHEAST MISSISSIPPI.

PREV DISCUSSION... /ISSUED 619 AM CDT MON OCT 8 2012/

UPDATE...
UPDATED FOR 12Z AVIATION DISCUSSION.

PREV DISCUSSION... /ISSUED 416 AM CDT MON OCT 8 2012/

DISCUSSION...

CURRENTLY...A FAIRLY VIGOROUS MID LEVEL DISTURBANCE IS SWINGING
THROUGH WITH GOOD DEAL OF RAIN ACROSS THE MIDSOUTH...ESPECIALLY
NORTH MISSISSIPPI. CLOUDS AND RAIN HAVE KEPT TEMPS FROM DROPPING
AND READINGS ARE STILL IN THE UPPER 40S TO AROUND 50 JUST ABOUT
EVERYWHERE. WINDS ARE LIGHT.

TODAY...A FEW LINGERING SHOWERS ARE EXPECTED ACROSS NORTH
MISSISSIPPI THIS MORNING OTHERWISE EXPECT CLEARING SKIES. TEMPS
WILL WARM A FEW DEGREES ABOVE YESTERDAYS HIGHS THANKS TO INCREASED
SUNSHINE THOUGH IT WILL STILL BE WELL BELOW NORMAL. SURFACE HIGH
PRESSURE WILL BE PARKED OVER THE AREA SO WINDS WILL REMAIN LIGHT.

TONIGHT...SURFACE HIGH PRESSURE WILL REMAIN OVER THE AREA. LIGHT
WINDS AND CLEAR SKIES WILL PRODUCE GOOD RADIATIONAL
COOLING...ESPECIALLY NEAR THE TN RIVER WHERE WINDS WILL BE CALM
AND AREAS OF FROST ARE POSSIBLE. A FROST ADVISORY WILL PROBABLY
NEEDED BUT WILL LET DAY SHIFT MAKE THE FINAL CALL. EXPECT LOWS
FROM THE MID 30S NEAR THE TN RIVER TO THE MID 40S IN MEMPHIS.

TUESDAY...HIGH PRESSURE REMAINS IN CONTROL BUT WILL SHIFT A LITTLE
EAST. LIGHT SOUTHERLY FLOW WILL DEVELOP AND TEMPS WILL
RESPOND...CLIMBING ABOVE 70 AT MOST LOCATIONS.

TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...A WEAK COLD FRONT WILL
PUSH INTO THE AREA TUESDAY NIGHT. LOW TEMPS WILL BE WARMER AS WINDS
AND CLOUDS KEEP READINGS AROUND 50. THIS FRONT IS WEAK AND
MOISTURE STARVED. COULD SEE A FEW LIGHT SHOWERS TUESDAY NIGHT AS
THE FRONT PUSHES INTO THE NORTHERN TIER BUT AS THE FRONT CONTINUES
TO WEAKEN IT LOOKS LIKE WEDNESDAY WILL BE DRY. NO COLD AIR
ASSOCIATED WITH THIS FRONT SO HIGHS ON WEDNESDAY WILL RANGE FROM
ABOUT 70 NORTH TO UPPER 70S SOUTH AS SKIES CLEAR OUT. HIGH
PRESSURE WILL MOVE INTO THE OH AND TN RIVER VALLEYS WEDNESDAY
NIGHT. TEMPS WILL COOL OFF ACROSS NE SECTIONS WHERE THEY WILL DIP
INTO THE LOWER 40S UNDER MOSTLY CLEAR SKIES.

THURSDAY THROUGH FRIDAY...THE EASTERN U.S TROF WILL WEAKEN AS
UPPER LEVEL RIDGING BUILDS ACROSS THE SOUTHERN U.S. AHEAD OF A
CLOSED UPPER LOW MOVING OUT OF THE SW U.S. LATER THIS WEEK. AS A
RESULT THE COLD FRONT THAT IS EXPECTED TO STALL SOUTH OF THE
FORECAST AREA ON WEDNESDAY WILL LIFT BACK NORTH THURSDAY.
MEANWHILE ANOTHER WEAK COLD FRONT MOVING THROUGH THE PLAINS WILL
APPROACH THE AREA ON THURSDAY AS WELL. AS A RESULT...A STATIONARY
FRONT WILL SET UP ALONG THE MO/AR AND KY/TN STATE LINE THURSDAY
NIGHT THROUGH FRIDAY. THERE WILL BE CHANCES FOR SHOWERS AND
THUNDERSTORMS ESPECIALLY ACROSS THE NORTHERN TIER DURING THIS TIME
FRAME. PRECIP CHANCES DECREASE TO THE SOUTH WITH NORTH MS PROBABLY
DRY AND WARM.

FRIDAY NIGHT AND SATURDAY...IN RESPONSE TO THE UPPER LOW EJECTING
OUT OF THE SW U.S. THE STATIONARY FRONT LIFTS NORTH AS A WARM
FRONT FRIDAY NIGHT WITH DECREASING RAIN CHANCES ACROSS THE MIDSOUTH.
SATURDAY LOOKS DRY AND VERY WARM AS UPPER LEVEL HEIGHTS RISE
ACROSS THE REGION. HIGHS IN THE LOWER TO MID 80S LOOK REASONABLE.
A COLD FRONT WILL PUSH INTO THE AREA SATURDAY NIGHT AND SUNDAY
WITH ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS.

SJM

.AVIATION...

18Z TAFS

ALL BUT TUP BACK TO VFR AND TUP WILL GO VFR THIS AFTERNOON.
EXPECT VFR CONDITIONS TO CONTINUE THEN ON THROUGH 18Z TOMORROW.
CU FILED WILL DISSIPATE LATER THIS AFTERNOON AND EVENING
LEAVING CLEAR SKIES. LIGHT...MOSTLY NORTHERLY...WIND WILL SETTLE
THIS EVENING. HIGH WILL BE FAR ENOUGH EAST TO STIR UP SOUTHERLY
WINDS 15Z TUESDAY.

WER

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  65  45  73  56 /  10   0   0  10
MKL  62  36  71  49 /  10   0   0  20
JBR  64  41  71  51 /   0   0  10  20
TUP  62  40  73  50 /  10   0   0  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Oct 8, 3:23 AM CDT, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
323 AM CDT MON OCT 8 2012

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-091030-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
323 AM CDT MON OCT 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

AREAS OF FROST ARE POSSIBLE LATE TONIGHT AND EARLY TUESDAY MORNING
NEAR THE TENNESSEE RIVER...GENERALLY EAST OF A PARIS TENNESSEE TO
JACKSON TENNESSEE TO CORINTH MISSISSIPPI LINE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

SJM

Nearby

Frost Advisories in Tennessee, 2012Frost Advisories in Mississippi, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.